MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955600
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, during a robotic hernia repair the yellow anchor of the ventralight st echo ps, got stuck in the patient's fascia when pulling the inflation tube through abdominal wall.Often during robotic repairs, the primary defect is closed prior to placing the mesh, this can inhibit the passage of the inflation tube while pulling through the anatomy.Note it is unknown if the primary defect was closed in this case.Evaluation of the returned echo ps assembly found visible material deformation at the weld site on the inflation tube.The deformation found is from the rf weld performed on the anchor and serves as evidence that the anchor / weld process was properly performed.Based on the sample evaluation and investigation performed, the most probable root cause is that resistance was encountered when pulling the inflation assembly through the patient¿s anatomy causing the detachment at the anchor.To date, this is the only reported complaint for this manufacturing lot of 116 units released for distribution in june 2022.A review of manufacturing records was performed and confirms product was made to specification.The instructions-for-use (ifu) supplied with the device states: "once the ventralight st mesh w/echo ps positioning system (the device) is inserted into the abdomen, use a grasper to locate the blue retrieval loop on the inflation tube, ensuring that the blue inflation tube is not wrapped around the mesh and is clearly visible.Pass a suture passer device through healthy skin at the center of the hernia defect (avoid going directly through the umbilicus).Grasp the blue retrieval loop and pull the retrieval loop and inflation tube out of the abdominal cavity.Sample evaluated.
 
Event or Problem Description
As reported, during a robotic umbilical hernia repair on (b)(6) 2022, a ventralight st mesh w/echo ps was implanted through 12mm trocar to the patient.It is reported that after insertion, when the surgeon was pulling the inflation tube up through the abdominal wall skin incision, the inflation tube broke, and the yellow anchor got stuck in the patient's fascia.As reported, the surgeon was able to inflate the echo ps and fixate the mesh without any issues; however, after they removed the echo ps once the mesh was fixated, they noticed the yellow anchor was missing so the surgeon made an extension of the skin incision to retrieve the yellow anchor and piece of inflation tube.No patient harm or injury was reported.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15829687
Report Number1213643-2022-00754
Device Sequence Number5072137
Product Code FTL
UDI-Device Identifier00801741031731
UDI-Public(01)00801741031731
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2024
Device Catalogue Number5955600
Device Lot NumberHUGS0536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2022
Initial Report FDA Received Date11/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown